University of Adelaide Library

Adelaide Research and Scholarship : Schools and Disciplines : School of Mathematical Sciences : Applied Mathematics : Applied Mathematics publications

Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/65546

Type: Journal article
Title: General rolled-up and polyhedral models for carbon nanotubes
Author: Lee, K.
Cox, B.
Hill, J.
Citation: Fullerenes, Nanotubes, and Carbon Nanostructures, 2011; 19(8):726-748
Publisher: Taylor and Francis Inc
Issue Date: 2011
ISSN: 1536-383X
1536-4046
Statement of
Responsibility: 
Richard K. F. Lee, Barry J. Cox and James M. Hill
Abstract: In many computational studies of carbon nanotubes, the minimum energy configuration frequently settles on a structure for which the bond lengths are distinct. Here, we extend both the rolled-up and the polyhedral models for SWCNTs to produce general models incorporating either distinct bond lengths and the same bond angle, or distinct bond lengths and distinct bond angles. The CNTs considered here are assumed to be formed by sp2 hybridization but with different bond lengths so that the nanotube structure is assumed to comprise irregular hexagonal patterns. The polyhedral model with distinct bond lengths and distinct bond angles is based on the two postulates that all bonds lying on the same helix are equal in length and that all atoms are equidistant from a common axis of symmetry. The polyhedral model with distinct bond lengths and the same bond angle has the additional postulate that all the adjacent bond angles are equal. We derive exact formulae for the geometric parameters and we present asymptotic expansions for the polyhedral model with distinct bond lengths and distinct bond angles to the first two orders of magnitude. Good agreement is demonstrated for the predictions of the polyhedral model compared with the results obtained from other computational studies.
Rights: Copyright © Taylor & Francis Group, LLC
RMID: 0020117554
DOI: 10.1080/1536383X.2010.494786
Appears in Collections:Applied Mathematics publications
View citing articles in: Web of Science
Google Scholar
Scopus

There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

© 2008 The University of Adelaide
library@adelaide.edu.au
CRICOS Provider Number 00123M
Service Charter | Copyright | Privacy | Disclaimer